Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 118, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 27, 2004, 5:57 PM MDT for Lincoln County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 5:57 PM MDT (23:57 UTC)
- Expired
- Jul 27, 2004, 6:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 272357 SVRBOU COC073-280030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 557 PM MDT TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 630 PM MDT * AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 19 MILES NORTH OF WILD HORSE POINT TO 5 MILES EAST OF WILD HORSE POINT...OR FROM 33 MILES SOUTHEAST OF LIMON TO 40 MILES NORTH OF LA JUNTA...MOVING EAST AT 10 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3892 10351 3846 10351 3846 10316 3892 10315 $$ 046
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:25 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 27, 2:25 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT TUE JUL 27 2004 .SHORT TERM DISCUSSION...A SLOW MOVING UPPER TROF WILL MAKE ITS WAY ACROSS WY AND NRN CO OVERNIGHT. ETA AND GFS BOTH SHOW WEAK QG ASCENT CONTINUING OVR THE CWA THROUGH 12Z WEDNESDAY...THEN SHIFTING TO THE EAST. INTERACTIVE SOUNDINGS NOT VERY IMPRESSIVE LATE THIS AFTERNOON IN TERMS OF CAPE WITH VALUES AROUND 600 J/KG ALONG THE FRONT RANGE AND 1000-1500 G/KG OVER THE NORTHEAST CORNER OF THE STATE. SOME CIN AS WELL ACCODING THE THE ETA BUFFER SOUNDINGS BUT SFC BASED CINS SHOWS NO CAP OVER THE NORTHEAST PLAINS. IN ANY EVENT SCT POPS STILL LOOK GOOD. IN ADDITION FORCING ALOFT MAY ALLOW FOR SOME SCT SHOWERS TO CARRY OVER PAST MIDNIGHT...ESPECIALLY ALONG THE NRN BORDER. A WEAK COLD FRONT IS PROGGED TO SLIP INTO THE NORTHEASTERN PLAINS LATE THIS EVENING ...BUT IT SHOULD NOT PROVIDE MUCH OF A FOCUSING MECHANISM FOR THUNDERSTORMS. ON TUESDAY... SPATIAL CROSS-SECTIONS AND ETA BUFFER SOUNDINGS SHOW A WEAK BUT DEEPENING UPSLOPE DEVELOPING DURING THE MORNING. A SECONDARY SURGE WILL MOVE INTO NORTHEASTERN COLORADO IN THE AFTERNOON WHICH WILL FURTHER STRENGTHEN THE UPSLOPE ALONG THE FRONT RANGE. FCST CAPES ALONG THE FRONT RANGE AND PALMER DIVIDE ARE PROGGED TO RANGE FROM 800-1200 J/KG WITH PW VALUES INCREASING TO NEAR .80 INCHES. THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE SHOULD BE THE PRIMARY FOCUS FOR THUNDERSTORMS BY MID AFTERNOON SO HAVE WEIGHTED POPS MORE TOWARDS THESE AREAS. MID LEVEL SUBSIDENCE IN THE WAKE OF THE SHORT WAVE SHOULD LIMIT THUNDERSTORM POTENTIAL ELSEWHERE AS WELL. .LONG TERM DISCUSSION...STILL LOOKING AT A FEW DAYS OF COOLER TEMPS AND SCT AFTN/EVENING STORMS FOR THURSDAY AND FRIDAY AS PERSISTANT NW FLOW PATTERN CONTINUES TO SEND DOWN RIPPLES OF ENERGY ACROSS ERN CO. MID LVL FLOW STRENGTHENS SOME ON THU TO 30-35 KT ALONG WITH FORECAST CAPES BETWEEN 1000-2000J/KG. GIVEN ABOVE PARAMETERS MAY SEE A FEW ISOLD SEVERE STORMS AS WELL. LOOKS PRETTY SIMILAR ON FRIDAY AS WELL WITH AN ADDITIONAL SURGE MOVING ACROSS ERN CO LATE THU NITE/FRI AM. SCT POPS SEEM A FINE BET THRU FRIDAY. THERE ARE STILL SOME DIFFERENCES SHOWING UP BETWEEN ETA/GFS...WITH THE GFS BEING THE WETTEST. EXPECT REALITY WILL PROBABLY FALL IN BETWEEN THE DRY ETA AND WET GFS. RIDGE ALOFT BUILDS ACROSS THE REGION SATURDAY THRU MONDAY WITH A RETURN TO NEAR NORMAL TEMPS WITH ONLY ISOLD CHANCES FOR STORMS THRU THE EXTENDED PRD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && FMC/SWE
Hazardous weather outlook, Jul 27, 10:52 AM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT TUE JUL 27 2004 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON IN THE MOUNTAINS AND THEN MOVE ACROSS THE NORTHEAST PLAINS IN THE LATE AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER THE NORTHEAST PLAINS MAINLY EAST OF A FORT MORGAN TO LIMON LINE LATE THIS AFTERNOON OR EVENING...WITH LARGE HAIL BEING THE MAIN THREAT. OTHERWISE MOST AREAS CAN EXPECTED THE STORMS TO PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A DAILY ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENINGS WEDNESDAY THROUGH FRIDAY. A FEW OF THE STORMS MAY BECOME SEVERE LATE WEDNESDAY AND AGAIN THURSDAY AFTERNOON AS THE AIRMASS BECOMES MORE UNSTABLE ALONG WITH A STRONGER FLOW ALOFT. A DRYING TREND ALONG WITH WARMER TEMPERATURES IS EXPECTED SATURDAY THROUGH MONDAY WITH SEASONABLE TEMPERATURES AND ONLY ISOLATED LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.